Alert archive / California / Wind Advisories in 2019
Wind Advisory 8, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 4, 2019, 1:41 PM PST for San Bernardino County, California. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2019, 1:41 PM PST (21:41 UTC)
- Expired
- Feb 5, 2019, 4:00 PM PST
- In force
- 26 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
283 WWUS76 KSGX 042141 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 141 PM PST Mon Feb 4 2019 CAZ060-050615- /O.NEW.KSGX.WI.Y.0008.190204T2141Z-190206T1200Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 141 PM PST Mon Feb 4 2019 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect until 4 AM PST Wednesday. * Winds...West to southwest 20 to 30 mph with gusts to 50 mph. * Timing...through early Wednesday morning. * Location...the High Desert. * Impacts...Difficult driving due to strong cross winds and possible debris on roads. Minor structural and tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
681 WWUS76 KSGX 050517 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 917 PM PST Mon Feb 4 2019 CAZ060-051400- /O.CON.KSGX.WI.Y.0008.000000T0000Z-190206T1200Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 917 PM PST Mon Feb 4 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY... * Winds...West to southwest 20 to 30 mph with gusts to 50 mph. * Timing...through early Wednesday morning. * Location...the High Desert. * Impacts...Difficult driving due to strong cross winds and possible debris on roads. Minor structural and tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 10
756 WWUS76 KSGX 051056 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 256 AM PST Tue Feb 5 2019 CAZ060-052230- /O.EXT.KSGX.WI.Y.0008.000000T0000Z-190206T0000Z/ Apple and Lucerne Valleys- 256 AM PST Tue Feb 5 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 45 mph, diminishing late in the afternoon. * Location...Portions of the high desert east of Interstate 15. * Impacts...Difficult driving due to strong cross winds and possible debris on roads. Minor structural and tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
095 WWUS76 KSGX 052209 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 209 PM PST Tue Feb 5 2019 CAZ060-060000- /O.CON.KSGX.WI.Y.0008.000000T0000Z-190206T0000Z/ Apple and Lucerne Valleys- 209 PM PST Tue Feb 5 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 45 mph, diminishing late in the afternoon. * Location...Portions of the high desert east of Interstate 15. * Impacts...Difficult driving due to strong cross winds and possible debris on roads. Minor structural and tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 4, 9:49 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Feb 4, 9:49 AM PST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
949 AM PST Mon Feb 4 2019
.SYNOPSIS...
A low pressure system near the West Coast will maintain moist
onshore flow with periods of showers through Tuesday night with
lowering snow levels for tonight and Tuesday. There will also be
periods of strong gusty southwest to west winds in the mountains
and deserts. Frost is possible in the valleys on Tuesday night
with widespread frost and freeze conditions in the valleys for
Wednesday and Thursday nights. Dry with a slow warming trend for
Wednesday through Friday. Another low pressure system from the
northwest could bring more showers for late Friday night into
Saturday night and possibly into Sunday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
At 9 AM, water vapor satellite showed a deep upper-level low just
off the Oregon coast. Radar showed a cold front associated with
the low moving southeast across Ventura County, with light
scattered showers over and west of our mountains. Surface
observations showed the snow level was around 5300 ft. Isolated to
scattered showers will continue this morning, then become more
widespread as the front moves across the region this afternoon and
early evening.
The cold upper low to our north will move southeast into the
Great Basin through Wednesday. This will move some very cold air
into southern CA over the next few days. Cyclonic flow aloft with
sufficient lower-level moisture will continue periods of showers
across the region through Tuesday night. Current snow level
projections drop down to 2500 ft over the San Bernardino County
Mountains and down to 3000-3500 ft in the San Diego County
Mountains by late Tuesday night. Heavy snow is expected in the
mountains through the period. The Winter Storm Watch for the San
Diego County Mountains was upgraded to a warning, and is now in
effect from 4 PM this afternoon through 4 AM Wednesday. The Winter
Storm Warning for the San Bernardino and Riverside County
Mountains remain in effect through 4 AM Wednesday, as well.
Please see the WSW for details on snowfall amounts. Additional
rainfall through Tuesday night is expected to range from around 1
inch near the coast, to 2 to 3 inches in the mountains with local
amounts exceeding 4 inches along the lower coastal slopes of the
San Bernardino County mountains.
Some patchy frost is possible in portions of the inland valleys
for late Tuesday night into early Wednesday morning with more
widespread frost conditions in the valleys for late Wednesday
night into early Thursday morning. Hard freeze conditions are
possible in portions of the high desert for late Wednesday night
into early Thursday. Low temperatures for Thursday night will be a
few degrees warmer with less widespread frost and freeze
conditions. Tuesday is expected to have the coolest weather with
high temperatures 15 to 25 degrees below seasonal normals in the
mountains and inland valleys and 10 to 15 degrees below normal.
High will rise a few degrees Thursday and Friday, but remain below
normal.
There will be periods of strong and gusty southwest to west winds
through Tuesday afternoon from the mountain ridgetops and desert
mountain slopes into adjacent desert areas. Those winds combined
with snow in the higher elevations of the mountains in San
Bernardino and Riverside County mountains could bring near
blizzard conditions at times. Highest gusts are expected to be
around 45 to 55 mph.
Wednesday through Friday will be dry, then another system may
generate light showers across the area late Friday night through
Saturday night with snow levels around 3500 ft.
&&
AVIATION...
041615Z...Coast/Valleys/Mountains...Scattered -SHRA will continue
into tonight. BKN/OVC Cigs at airports will be variable, ranging
from 2000 to 4000 feet MSL, but local cigs to 1000 feet MSL and vis
2-4SM are expected during showers. Southwest winds 25-45 kt will
occur in parts of the mountains, producing locally mdt up/downdrafts
over and east of the mtns.
Deserts...SCT-BKN clouds 4000-5000 feet MSL with unrestricted vis
will continue through tonight, with isolated -SHRA and local cigs
below 3000 feet MSL.
&&
.MARINE...
Southwest winds today gusting 20-25 kt. A small craft advisory is in
effect into this afternoon. Winds will decrease tonight, but
increase again Tuesday leading to possibly hazardous conditions
through Wednesday morning.
&&
.BEACHES...
A long-period west swell will continue to subside today. A High Surf
Advisory is in effect until 11 AM. Strong rip currents are likely.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Small Craft Advisory until 4 PM PST this afternoon for Orange
County Coastal Areas.
Winter Storm Warning from 4 PM this afternoon to 4 AM PST
Wednesday for San Diego County Mountains.
Winter Storm Warning until 4 AM PST Wednesday for Riverside
County Mountains-San Bernardino County Mountains.
High Surf Advisory until 11 AM PST this morning for Orange
County Coastal Areas-San Diego County Coastal Areas.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 30 nm-Waters from San Mateo point to the Mexican Border
Extending 30 to 60 nm out including San Clemente Island.
&&
PUBLIC...JJT
AVIATION/MARINE/BEACHES...PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:01 PM PST | Winter Storm Watch | SGX | San Diego | 17 hr |
| Feb 4, 1:46 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino | 3 hr |
| Feb 4, 3:34 PM PST | Areal Flood Advisory | SGX | San Diego | 3 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.